MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. ARROW CVC SET: 4-LUMEN 8.5FR X 16CM; CATHETER, PERCUTANEOUS

ARROW INTERNATIONAL INC. ARROW CVC SET: 4-LUMEN 8.5FR X 16CM; CATHETER, PERCUTANEOUS
Model Number IPN030757
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported the guidewire was unraveled during removal.There was no consequence for the patient, only an increase of the time of the intervention.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer returned one guide wire and product lidstock for evaluation.The catheter was not returned for evaluation.Visual examination revealed the guide wire was unraveled from the proximal end.The fractured point of the core wire appeared discolored, which confirmed the wire broke adjacent to the weld.The guide wire also contained numerous kinks and bends along the body.The total length of the returned core wire measured to be 599 mm which is within specifications of 596-604 mm per product drawing.The outer diameter of the guide wire (measured in an undamaged location) measured to be 0.79 mm which is within specifications of 0.788-0.826 mm per product drawing.The returned guide wire was functionally tested in accordance with the instructions-for-use (ifu) provided with this kit.The ifu instructs the user, "thread tip of catheter over guidewire.Sufficient guidewire length must remain exposed at hub end of catheter to maintain a firm grip on guidewire." an undamaged portion of the returned guide wire was advanced through a lab inventory catheter with minimal resistance.A manual tug test confirmed that the distal weld was intact.A device history record review was performed on the guide wire and no relevant manufacturing issues were identified.The ifu provided with this kit warns the user, "do not apply undue force on guidewire to reduce risk of possible breakage." the report that the guide wire unraveled was confirmed through examination of the returned sample.The core wire was broken adjacent to the proximal weld.The guide wire met all functional/dimensional requirements during investigation testing.No manufacturing defects were found during this investigation.Arrow guide wires of this size are designed and manufactured to withstand a tensile force of 2.75 pounds force.This internal specification is higher than the bs en iso (b)(4) standard of 2.2 pounds force for this size wire.The selected insertion site and patient anatomy may present a tortuous path that could contribute to the possibility of guide wire kinking.Guide wire breakage may occur if a force greater than the design specification is applied during removal.Based on these circumstances, unintentional use error likely caused or contributed to this event.However, without the catheter to evaluate, the probable root cause could not be determined.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW CVC SET: 4-LUMEN 8.5FR X 16CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
MDR Report Key11845087
Report Number3006425876-2021-00429
Device Sequence Number3660954
Product Code DQY
UDI-Device Identifier10801902028980
UDI-Public10801902028980
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date07/31/2024
Device Model NumberIPN030757
Device Catalogue NumberCS-12854-E
Device Lot Number71F19L1121
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/13/2021
Initial Date Received by Manufacturer 04/28/2021
Supplement Date Received by Manufacturer06/15/2021
Initial Report FDA Received Date05/18/2021
Supplement Report FDA Received Date06/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1